Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Radiotherapy-linked continence problems 'temporary'

  • Comment

Continence problems that develop in men who are undergoing conformal radiotherapy for prostate cancer are unlikely to remain with them for more than two years, according to German scientists.

While the 78 patients surveyed reported significantly increased pain while defecating and rectal mucous discharge during therapy, it typically returned to pre-treatment levels within eight weeks to one year of treatment.

The urge to defecate remained elevated for up to a year after therapy and rectal bleeding was significant for up to two years, but eventually returned to baseline levels.

The researchers concluded that the rate of long-term radiation-related intestinal toxicity was low.

 

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs